Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Balanced subgroups of finite rank completely decomposable abelian groups

Author: Loyiso G. Nongxa
Journal: Trans. Amer. Math. Soc. 301 (1987), 637-648
MSC: Primary 20K15
MathSciNet review: 882707
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that, if a finite rank completely decomposable group has extractable typeset of cardinality at most 5, all its balanced subgroups are also completely decomposable. Balanced Butler groups with extractable typeset of size at most 3 are almost completely decomposable and decompose into rank 1 and/or rank 3 indecomposable summands. We also construct an indecomposable balanced Butler group whose extractable typeset is of size 4 which fails to be almost completely decomposable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20K15

Retrieve articles in all journals with MSC: 20K15

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society